Missouri, 2001

Hail in Missouri, April 4, 2001

April 4, 2001 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 4, 2:00 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 4, 2:00 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CDT WED APR 4 2001

CURRENTLY...SFC FRONT EXTENDS ROUGHLY ALONG A CORINTH-MEMPHIS-
RUSSELLVILLE LINE. DWPTS RANGE FROM THE U60S ACROSS THE DELTA TO MID
50S ACROSS NRN ZONES. REGIONAL RADARS FAIRLY QUIET ATTM.
HOWEVER...WATER VAPOR IMAGERY SHOWS A S/W TROUGH MOVING INTO THE
ARKLATEX REGION W/ SOME MID LEVEL CLOUD ENHANCEMENT AND SOME LIGHT
RADAR ECHOES BEING NOTED ACROSS NRN LA AND SRN AR. CONVECTION ALSO
DEVELOPING RAPIDLY ACROSS PORTIONS OF MO ATTM.

BELIEVE BEST CHC OF CONVECTION WILL BE ACROSS SRN ZONES IN THE VNCTY
OF THE SFC-H8 FRONT...H8-H7 THTE RIDGE IN ADVANCE OF THE MID LEVEL
SHORTWAVE. IN ADDITION...KNQA RADAR INDICATED A FINE LINE/OUTFLOW
BOUNDARY PUSHING INTO NRN MS EARLY TNGT. WILL LIKELY TAPER POPS FROM
50% SOUTH TO 30% NORTH. HOWEVER...WILL MONITOR DEVELOPMENT...
PROPAGATION OF CONVECTION ACROSS MO BEFORE FINALIZING 1ST PERIOD
POPS. WRN/SRN PORTIONS OF THE CWFA IN DAY1 SLGT RISK. SHEAR DOES NOT
LOOK AS IMPRESSIVE AS PREVIOUS DAYS...BUT MID LEVEL DRYING MAY BE A
BIT MORE CONDUCIVE TO ISOLD DOWBURSTS AS WELL AS SEVERE HAIL.

WILL INCLUDE LOW CHC POPS FOR SRN MOST ZONES FOR TNGT FOR LINGERING
EVENING CONVECTION. WILL ALSO INCLUDE LOW CHC POPS FOR ERN ZONES
(THANKS TO DISCUSSION W/ OHX) GIVEN THE POTENTIAL FOR ANOTHER MCS TO
OUR NORTH TNGT AND SOUTHEAST PROPOGATION PER CORFIDI VECTORS. WILL
MAINTAIN CONSISTENCY OF THE REMAINDER OF THE FCST FOR NOW.
AMPLIFYING H5 RIDGE SLIDES EWD OUT OF THE PLAINS AND INTO THE MS.
SRLY SFC-H7 FLOW WILL KEEP ABUNDAT LOW LEVEL MOISTURE ACROSS THE MID
SOUTH. WOULD NOT BE SUPRISED TO SEE A FEW TSRA THU AFTN...BUT
BELIEVE COVERAGE WOULD BE LIMITED DUE TO MID LEVEL SUBSIDENCE.
OHX(JOHN)...THANKS FOR COORDINATION.

MEM EB 079/065 082/066 082 15411
MKL EB 075/059 079/061 080 15311
JBR EB 075/061 081/062 081 15311
TUP TB 078/062 081/063 081 15511>

.MEG...NONE.

CBD

In the hours before

Special weather statement, Apr 4, 2:45 AM CST, 2 hours 50 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-041700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT WED APR 4 2001

THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS...DYERSBURG...
JACKSON...JONESBORO...OXFORD AND TUPELO.

A STATIONARY FRONT WILL REMAIN NEAR THE BORDER OF TENNESSEE AND
MISSISSIPPI TODAY. THUNDERSTORMS MAY DEVELOP ALONG AND NEAR THIS
FRONT DURING THE MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES
FROM THE WEST. ALSO...ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE
ALONG THE FRONT AS THE MOIST AIRMASS BECOMES MORE UNSTABLE THIS
AFTERNOON.

THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SMALLER
THREAT OF DAMAGING WINDS.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVI9SION OUTLETS FOR THE
LATEST WEATHER FORECASTS AND INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pemiscot

When
April 4, 5:35 AM CST to 5:50 AM CST
Where
Pemiscot County, Hayti
Measured
0.88 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -89.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242214.